MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-29
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 29mm portico valve was selected for implant using a large flexnav delivery system.The patient's perimeter was determined to be 79.1mm via computed tomography (ct) scan and the valve was sized according to the ifu.It was noted during procedure that the valve was too proximal during an initial deployment attempt.An attempt was made to res-sheath the valve.However, it was noted that the portico valve was unable to be recaptured.There were multiple attempts made to try fully recapture the portico valve back into the delivery system, but the valve for remained 40% deployed.It was observed via angiography that the delivery system was kinked.The decision was made to implant the 29mm portico valve in the descending aorta because it was the safest place to release without causing any damage.The delivery system was removed, and it was discovered that the valve capsule of the large flexnav delivery system was damaged.A second 29mm portico valve (18832400) was implanted in a valve in valve procedure with a replacement large flexnav delivery system.The patient remained hemodynamically stable throughout the procedure.The patient was in recovery at the time of the report.
 
Additional Manufacturer Narrative
An event of valve being too proximal during deployment was reported.It was also reported that the valve was deployed in the descending aorta as it was the safest place to release without causing any damage.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Subsequent to the previously fled report, additional information was received: it was reported that the patient did not have a tortuous anatomy.The patient's annular perimeter was 79.1mm and the portico valve had been sized using a computed tomography scan and according to the instruction for use (ifu).There was no initial or prolonged hospitalization as a result of this event.It is unknown what caused the damage to the valve capsule of the large flexnav delivery system.No additional information was provided.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15849666
Report Number2135147-2022-02174
Device Sequence Number17443781
Product Code NPT
UDI-Device Identifier05415067012500
UDI-Public05415067012500
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2022
Device Model NumberPRT-29
Device Catalogue NumberPRT-29
Device Lot Number7753798
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date02/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown